Pennsylvania, 2016Damaging Winds in Pennsylvania, June 5, 2016
June 5, 2016 · NWS PBZ · 9 events in 2 counties and zones
Thunderstorms developed well ahead of an approaching cold front across northwest Pennsylvania, with multiple reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $151,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed well ahead of an approaching cold front across northwest Pennsylvania, with multiple reports of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 5, 2:22 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 5, 2:22 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
322 PM EDT SUN JUN 5 2016
.SYNOPSIS...
Showers and thunderstorms will be scattered into this evening as
a cold front moves through the region. Scattered showers and
cooler temperatures can be expected into the middle of the week.
&&
.NEAR TERM /THROUGH MONDAY/...
Showers exiting the far southeast ridges as thunderstorms ahead of
and with the front move across northeast and central Ohio. Best
low level instability is across eastern Ohio into northwest
Pennsylvania where skies cleared late morning. This is where watch
box has been issued until 01z. With less instability farther east
expect stronger storms to weaken late afternoon as front comes
east, so while thunderstorms expected to push across remainder of
region this evening severe storms not expected. As the front
moves toward the ridges late evening showers will diminish with
lower dew points drying out the low levels and beginning to
decrease clouds. Temperatures will cool to near seasonal levels
behind the front tonight.
A mid level closed low will shift to south of Hudson Bay Monday
with a shortwave and secondary cold front moving south across the
Great lakes. This will bring another round of scattered showers
and thunderstorms Monday afternoon. Temperatures will be near the
seasonal averages ahead of the front.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Hudson bay closed low will be the dominant feature through the
period with shortwaves rotating south under the low with
reinforcing cooler air. Continued chance pops through the period,
with some diurnal influence with afternoon heating.
Temperatures will trend 5 to 15 degrees below average by
Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Rebounding temperatures on Thursday as closed low shifts east and
mid level heights begin to rise. Ridging builds over the Central
Plains late week, but northwest flow looks to remain across the
upper Ohio Valley. This may allow shortwaves to race southeast
on the front side of the ridge late week, but with much
uncertainty only chance POPs were included. Temperatures will
moderate toward normal late week, and depending on how far east
the ridge shifts may move above normal for the weekend.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Two distinct areas over the county warning area today. Eastern
airports like KLBE KMGW and KDUJ have low clouds exiting with
generally MVFR conditions. In eastern ohio sct-bkn mvfr ahead of
and with a line of broken showers and thunderstorms ahead of an
approaching cold front. Front will be passing through the ports
this evening ending showers with improving conditions as the night
progresses.
Southwesterly winds to gust to 15 to 20kts at times ahead of
front. Gusts could be stronger in any showers or thunderstorms.
Winds will become west 10 to 15kts behind fropa.
.OUTLOOK /SATURDAY THROUGH TUESDAY/...
Trough will remain over the region through the early week.
Several disturbances pivoting around this main low center will
likely bring showers and possible restrictions.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Jun 5, 1:43 PM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
243 PM EDT SUN JUN 5 2016
OHZ039>041-048-PAZ007-008-013-061845-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-LAWRENCE-
243 PM EDT SUN JUN 5 2016
...SEVERE THUNDERSTORM WATCH 235 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA AND WESTERN PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-OHZ049-050-057>059-068-069-PAZ009-014>016-020>023-029-031-
073>076-WVZ001>004-012-021-509>514-061845-
GARRETT-HARRISON-JEFFERSON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
FOREST-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
243 PM EDT SUN JUN 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Mercer
- When
- June 5, 3:30 PM EST
- Where
- Mercer County, 3.88 mi WNW of Maysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- 911 Call Center
- Coordinates
- 41.420, -80.520
The 911 Call Center reported multiple trees down.
Thunderstorm Wind, Mercer
- When
- June 5, 3:37 PM EST
- Where
- Mercer County, 3.88 mi WNW of Maysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.420, -80.520
The 911 Call Center reported trees down.
Thunderstorm Wind, Mercer
- When
- June 5, 3:49 PM EST
- Where
- Mercer County, 1.38 mi S of Kremis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 41.330, -80.320
The 911 Call Center reported trees and power lines down.
Thunderstorm Wind, Mercer
- When
- June 5, 3:55 PM EST
- Where
- Mercer County, 2.94 mi NE of Charleston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 41.260, -80.330
The 911 Call Center reported multiple trees down.
Thunderstorm Wind, Venango
- When
- June 5, 3:55 PM EST
- Where
- Venango County, 0.52 mi E of Cooperstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 41.500, -79.870
The 911 Call Center reported trees down.
Thunderstorm Wind, Mercer
- When
- June 5, 4:00 PM EST
- Where
- Mercer County, 1.25 mi ESE of New Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 41.410, -80.060
The 911 Call Center reported trees down.
Thunderstorm Wind, Mercer
- When
- June 5, 4:10 PM EST
- Where
- Mercer County, 0.52 mi W of Bowie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.270, -80.130
The 911 Call Center reported trees down.
Thunderstorm Wind, Venango
- When
- June 5, 4:20 PM EST
- Where
- Venango County, 0.52 mi E of Clintonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 41.200, -79.870
The 911 Call Center reported trees down.
Thunderstorm Wind, Venango
- When
- June 5, 4:35 PM EST
- Where
- Venango County, 1.25 mi WSW of Eagle Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- 911 Call Center
- Coordinates
- 41.420, -79.600
The 911 Call Center reported numerous trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New Jersey, June 5, 20161 death · 1 event
- Hail and Damaging Winds in Ohio, June 5, 2016$2.1 million · 1 in hail · 14 events
- Hail and Damaging Winds in Wisconsin, June 5, 2016$407,000 · 61 kt wind · 26 events
- Tornado in Pennsylvania, June 5, 2016$100,000 · EF1 · 1 event
- Damaging Winds in Wisconsin, June 5, 2016$137,000 · 64 kt wind · 16 events
- Hail and Damaging Winds in North Carolina, June 5, 2016$84,000 · 1.75 in hail · 20 events
- Damaging Winds in Pennsylvania, June 5, 2016$131,000 · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, June 5, 2016$82,000 · 56 kt wind · 13 events
- Damaging Winds in New York, June 5, 2016$105,000 · 50 kt wind · 5 events
- Damaging Winds in Pennsylvania, June 5, 2016$25,000 · 50 kt wind · 7 events
- Damaging Winds and Heavy Rain in Virginia, June 5, 2016$19,000 · 50 kt wind · 9 events
- Damaging Winds in Delaware, June 5 to 8, 20161 injured · 56 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628191, 628185, 628184, 628187, 628190, 628186, 628183, 628189, 628188.